Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 101, NWS Jackson, MS

September 2, 20084 parishes in Louisiana

NWS Jackson, MS issued this flash flood warning at Sep 2, 2008, 7:04 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2008, 7:04 PM CDT (00:04 UTC)
Expired
Sep 2, 2008, 10:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Richland Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 030004
FFWJAN
LAC025-029-041-083-030300-
/O.NEW.KJAN.FF.W.0101.080903T0004Z-080903T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT TUE SEP 2 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...MONTEREY...LARTO...
  CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FERRIDAY...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  RICHLAND PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...START...RAYVILLE...MANGHAM...

* UNTIL 1000 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS MOVING INTO THE WARNED 
AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAYTON...
  LEE BAYOU...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...JIGGER...
  LIDDIEVILLE...CROWVILLE...BAKERS...ARCHIBALD...BUCKNER...ALTO...
  HOLLY RIDGE...WARDEN...WISNER AND DELHI

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES IN A SHORT PERIOD 
OF TIME ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

LAT...LON 3193 9201 3195 9190 3208 9192 3212 9187
      3220 9201 3235 9202 3254 9190 3258 9148
      3233 9147 3226 9153 3227 9155 3221 9149
      3200 9149 3188 9157 3178 9155 3171 9144
      3127 9158 3125 9181 3130 9191 3124 9200

$$

MME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:40 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Sep 2, 2:40 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT TUE SEP 2 2008

...WET PATTERN TO PERSIST THROUGH MOST OF THE WORK WEEK FROM
THE REMNANTS OF GUSTAV...

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV
SPINNING OVER NORTHWEST LOUISIANA...MOVING QUITE SLOWLY NORTHWEST. SPIRAL
BANDS WILL CONTINUE TO MOVE ACROSS THE REGION FOR THROUGH WEDNESDAY
WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY RAINS AND SOME ISOLATED
TORNADOES. WE HAVE RECEIVED REPORTS OF FLOODING IN SOME OF OUR EAST
AND SOUTHERN COUNTIES.

SHORT RANGE AND MEDIUM RANGE MODELS CONTINUE TO SHOW THAT GUSTAV WILL BE SLOW
TO MOVE ITS INFLUENCE AWAY FROM THE REGION. PRECIPITABLE WATER WILL CONTINUE
TO BE AROUND 2 TO 2.5 INCHES THROUGH THURSDAY NIGHT...WHICH SPELLS FOR MORE
RAINS ON SATURATED SOILS. CONDITIONS WILL STILL FAVOR FOR SOME GUSTY WINDS...
HEAVY RAINS AND ISOLATED TORNADOES THROUGH TONIGHT AS WAVE AFTER WAVE
MOVES ACROSS THE REGION FROM THE WEST AROUND THE REMNANTS OF GUSTAV.
MODELS SHOWS THAT BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION UNTIL
15Z WEDNESDAY. SO WILL HAVE THE WIND ADVISORY FOR THE WESTERN DELTA COUNTIES
AND PARISHES AND A LAKE WIND ADVISORY FOR COUNTIES AROUND THE INTERSTATE 55
CORRIDOR UNTIL 15Z WEDNESDAY. WITH ALL THE TROPICAL MOISTURE AND FLOODING
THAT IS GOING ON WITH THE SPIRAL BANDS WILL EXTEND FLASH FLOOD WATCH UNTIL
7 PM WEDNESDAY EVENING. MODELS SHOWS THAT OUR CHANCES OF RAIN WILL CONTINUE
THROUGH THE END OF THE WORK WEEK. SO HAVE CUT HIGHS SOME FOR WEDNESDAY INTO
THURSDAY AND WENT WITH GUIDANCE ON TONIGHT...WEDNESDAY NIGHT AND THURSDAY
NIGHT. AS FAR AS POPS ARE CONCERN WENT HIGHER THAN MODEL POPS FOR TONIGHT...
WEDNESDAY AND WEDNESDAY NIGHT...THEN WENT MAV POPS FOR THURSDAY-THURSDAY NIGHT.
/17/

&&

.AVIATION...CONTINUED THE RAIN THROUGH WEDNESDAY ACROSS THE AREA. AT
THIS TIME THE REMNANTS OF GUSTAV WERE NOT MOVING VERY MUCH AND THE
SYSTEM WILL LIKELY STALL JUST WEST OF THE AREA. PERIODS OF HEAVY
RAINFALL WILL CONTINUE TO REDUCE VISIBILITIES ACROSS THE AREA
THROUGH AT LEAST WEDNESDAY MORNING. ALTHOUGH...WINDS WILL CONTINUE
TO GUST OVERNIGHT...STILL EXPECTING PATCHY TO DEVELOP OVERNIGHT...SO
MVFR CONDITIONS CAN BE EXPECTED AT MOST LOCATIONS THROUGH AT LEAST
WEDNESDAY AFTERNOON. LEFT GUSTS AT MOST LOCATIONS THROUGH TONIGHT.
WINDS IN THE EAST HAVE TAPERED OFF SLIGHTLY...BUT SPEEDS AT
MEI/HBG/GTR SHOULD REMAIN NEAR 15KTS THROUGH WEDNESDAY ALSO./7/

&&

.PREV DISCUSSION...ISSUED AT 343 AM CDT.

LONG TERM...THE LONG TERM AFTER THU SEEMS MOSTLY INSIGNIFICANT BUT
EYES WILL BE TURNING TWRDS THE TROPICS ONCE AGAIN. THE MDLS
GENERALLY AGREE THAT THE REMNANTS OF GUSTAV WILL FINALLY START TO
PULL OUT OF THE ARKLATEX REGION ON THU. AFTER THAT RAIN CHANCES WILL
DECREASE SIGNIFICANTLY BUT THERE SHOULD BE MORE THAN ENOUGH MOISTURE
IN THE ATMOSPHERE TO HELP GET ISLTD ACTIVITY OFF AND ON. THROUGHOUT
THE EXTENDED I WILL GENERALLY STICK WITH THE GUI VALUES...THE ONLY
EXCEPTION WILL BE WED NIGHT AND THU WHERE I WILL GO ABOUT 10% OR SO
ABV GUI POPS ACROSS THE WEST AND EVEN CNTRL PORTIONS OF THE CWA.

THE MAIN CONCERN IN THE EXTENDED(AT THIS TIME) IS THU. IT LOOKS LIKE
IT WILL BE ANOTHER WET DAY AS A BAND OF SHRA AND ISLTD TSRA DEVELOP.
THERE ARE SOME DIFFERENCES B/T THE MDLS AS TO WHERE THIS WILL N-S
BAND OF RAIN WILL OCCUR BUT IT IS BEGINNING TO LOOK MORE LIKELY
ACROSS THE WRN HALF OF THE CWA. THIS BAND COULD BRING ANOTHER 1-2
INCHES OF RAIN OVER THE NW AND EXACERBATE ANY FLOODING ISSUES THAT
MAY BE OUT THERE FROM TUE AND WED RAINS. WE WILL CONTINUE TO MONITOR
THIS AND IF THE FFA IS EXTENDED INTO WED IT MAY HAVE TO BE EXTENDED
FURTHER INTO THU FOR A FEW AREAS. A LOT WILL DEPEND ON WHAT HAPPENS
OVER THE NEXT 24-36 HRS AND WHERE THIS BAND OF RAIN DEVELOPS ON THU
WHICH IS UNCERTAIN.

AFTER THU WE WILL MOVE INTO WEAK SWRLY FLOW WHICH WILL CONTINUE TO
ALLOW FOR LIGHT SHRA AND MAYBE A FEW TSRA TO DEVELOP EACH DAY BUT
THE RISK OF HEAVY RAIN WILL BE OVER. OF NOTE...EVEN THOUGH TROPICAL
DEPRESSION GUSTAV AND ITS REMNANTS WILL AFFECT US FOR THE NEXT 60
HRS WE WILL STILL NEED TO KEEP AN EYE OUT IN THE ATLANTIC AS
TROPICAL STORM IKE IS FORECAST TO APPROACH THE BAHAMAS AND IT LOOKS
LIKE IT WILL HAVE A SHOT OF GETTING INTO THE GULF. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  82  72  86 / 100  93  66  49
MERIDIAN      71  84  71  88 /  96  92  64  49
VICKSBURG     73  80  72  85 / 100  94  69  44
HATTIESBURG   74  84  73  87 /  94  91  67  48
NATCHEZ       75  82  73  83 / 100  93  72  44
GREENVILLE    71  81  71  83 / 100  97  72  45
GREENWOOD     72  81  72  84 / 100  92  68  51

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR
     MSZ034>037-040>045-047>066-072>074.

     WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ018-019-025-034-
     035-040-041.

     LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ026>028-036-
     037-042>044-047>050-053>056-059>065-072-073.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR LAZ007>009-015-
     016-023>026.

     WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING AT 7 PM FOR ARZ074-075.

     WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Sep 2, 2:07 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT TUE SEP 2 2008

MSZ035>037-040>045-048>052-054>058-062>066-072>074-031915-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING.
ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS OF GUSTAV MAY LEAD
TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL CONTINUE ACROSS
THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH
THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE
OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING
OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING.
BREEZY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE...AS THE
REMNANTS OF GUSTAV STALL OVER NORTHWEST LOUISIANA.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...GENERALLY WEST OF INTERSTATE
55. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WITH AN
ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
FOR THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAIN MAY LEAD TO MORE
FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ047-053-059>061-031915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
PORTIONS OF WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY
MORNING. WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE...AS
THE REMNANTS OF GUSTAV SLOWLY MOVE NORTHWEST. IN ADDITION...PERIODS
OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL
AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THIS EVENING. AN
ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS
LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE
PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN
APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

ARZ074-075-MSZ018-019-025>034-038-039-046-031915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
WINSTON-NOXUBEE-KEMPER-
207 PM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE
EVENING...AS GUSTAV SLOWLY MOVES NORTHWEST. ROTATING STORMS EMBEDDED IN THE
OUTER RAIN BANDS MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY
RAINFALL WILL REMAIN OVER THE REGION. RAINFALL AMOUNTS FROM 1 TO 3
INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 1 TO 2 INCHES
OF RAIN IS POSSIBLE OVERNIGHT. FLASH FLOODING MAY OCCUR...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS.

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH
WEDNESDAY MORNING. GUSTY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH
CAN BE EXPECTED.

THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE
WESTERN PORTIONS OF THE AREA WEDNESDAY...AS GUSTAV STALLS OVER
NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS
MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE
AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT
INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL
INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO
MORE FLOODING ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 2, 4:22 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TORNADO          3 NE WESSON             31.73N 90.36W
09/02/2008                   COPIAH             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN...PROBABLE TORNADO BASED ON RADAR.
            UPDATE...TREES HAVE FALLEN ON A HOUSE NEAR RYAN AND
            DEASON ROAD.

&&

WILSON
Local storm report, Sep 2, 5:54 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TORNADO          3 NE WESSON             31.73N 90.36W
09/02/2008                   COPIAH             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN...PROBABLE TORNADO BASED ON RADAR.
            UPDATED...TREES HAVE FALLEN ON A HOUSE NEAR RYAN AND
            DEASON ROAD. NUMEROUS TREES WERE UPROOTED AND SNAPPED.

&&

WILSON
Local storm report, Sep 2, 5:55 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     FUNNEL CLOUD     1 W BROOKHAVEN          31.58N 90.46W
09/02/2008                   LINCOLN            MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF A FUNNEL CLOUD

&&

WILSON
Local storm report, Sep 2, 6:09 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TROPICAL STORM   MONTEREY                31.45N 91.72W
09/01/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            MOBILE HOME DAMAGED. ROOF DAMAGE.

&&

WILSON
Local storm report, Sep 2, 6:26 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       EUDORA                  33.12N 91.26W
09/02/2008  M5.50 INCH       CHICOT             AR   EMERGENCY MNGR

            SINCE 7 AM.

&&

WILSON
Local storm report, Sep 2, 6:27 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            EUDORA                  33.12N 91.26W
09/02/2008                   CHICOT             AR   EMERGENCY MNGR

            SEVERAL COUNTY ROADS ARE CLOSED ACROSS CHICOT COUNTY.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:44 PM CDTTornado WarningJANCatahoula30 min
Sep 2, 9:42 PM CDTRiver Flood WarningJANFranklin20 days
Sep 2, 9:52 PM CDTFlash Flood WarningJANCatahoula, Concordia113 min
Sep 2, 10:07 PM CDTTornado WarningJANCatahoula, Concordia38 min
Sep 2, 10:59 PM CDTTornado WarningJANCatahoula, Franklin46 min
Sep 2, 11:18 PM CDTFlash Flood WarningJANFranklin, Tensas12 hr
Sep 2, 11:19 PM CDTAreal Flood WarningJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more4 hr
Sep 2, 11:24 PM CDTTornado WarningJANCatahoula, Concordia, Tensas51 min
Sep 2, 11:30 PM CDTTornado WarningJANCatahoula45 min
Sep 2, 11:58 PM CDTFlash Flood WarningJANCatahoula, Concordia12 hr
Sep 3, 2:07 AM CDTFlash Flood WarningJANRichland6 hr
Sep 3, 4:11 AM CDTTornado WarningJANCatahoula, Concordia49 min
Sep 3, 4:47 AM CDTFlash Flood WarningJANEast Carroll, Madison, West Carroll2 hr
Sep 3, 6:56 AM CDTFlash Flood WarningJANEast Carroll, Madison, West Carroll4 hr
Sep 3, 7:19 AM CDTTornado WarningJANCatahoula, Concordia, Franklin, Tensas41 min
Sep 3, 7:44 AM CDTAreal Flood WarningJANMorehouse4 hr
Sep 3, 8:10 AM CDTAreal Flood WarningJANEast Carroll, Franklin, Madison, Richland, Tensas, West Carroll4 hr
Sep 3, 10:35 AM CDTRiver Flood WarningJANFranklin9 days
Sep 3, 10:35 AM CDTRiver Flood WarningJANMadison3 days
Sep 3, 10:35 AM CDTRiver Flood WarningJANTensas37 hr
Sep 3, 12:05 PM CDTAreal Flood WarningJANCatahoula, Concordia6 hr
Sep 3, 12:35 PM CDTAreal Flood WarningJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more6 hr
Sep 3, 5:34 PM CDTTornado WarningJANCatahoula41 min
Sep 3, 5:41 PM CDTTornado WarningJANEast Carroll, Franklin, Madison, Richland, West Carroll34 min
Sep 3, 5:53 PM CDTTornado WarningJANCatahoula, Franklin, Madison, Richland, Tensas52 min
Sep 3, 6:13 PM CDTLake Wind AdvisoryJANEast Carroll, Franklin, Madison, Morehouse, Richland, West Carroll7 hr
Sep 3, 6:15 PM CDTTornado WarningJANCatahoula23 min
Sep 3, 6:20 PM CDTTornado WarningJANEast Carroll, West Carroll55 min
Sep 3, 6:33 PM CDTFlash Flood WarningJANEast Carroll, Madison, Richland, West Carroll4 hr
Sep 3, 6:45 PM CDTFlash Flood WarningJANCatahoula3 hr

Nearby

Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.